Mississippi, 2014

Flash Flooding and Heavy Rain in Mississippi, May 28 to 29, 2014

May 28 to 29, 2014 · NWS JAN · 3 events in 2 counties and zones

The combination of an upper level disturbance, strong gulf moisture inflow, and a warm frontal boundary caused some isolated flash flooding issues over Adams and Hinds counties.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$20,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

The combination of an upper level disturbance, strong gulf moisture inflow, and a warm frontal boundary caused some isolated flash flooding issues over Adams and Hinds counties.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at May 27, 8:38 PM CST, 3 hours 22 minutes earlier.

Area forecast discussion, May 27, 8:38 PM CST, 3 hours 22 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
938 PM CDT TUE MAY 27 2014

...HEAVY RAINFALL POSSIBLE OVER THE NEXT COUPLE OF DAYS....

.UPDATE...ROUND ONE OF THE SHOWER/THUNDERSTORM ACTIVITY IS NOW IN
THE NORTHEASTERN REACHES OF THE CWA AND ABOUT TO MOVE OUT. SCATTERED
SHOWERS ARE ALREADY FILLING BACK IN ACROSS THE MISSISSIPPI DELTA
EXTENDING BACK SOUTHWESTWARD INTO LOUISIANA UNDER THE BROAD
DIFFLUENT ZONE TO THE EAST OF AN UPPER LOW CENTERED NEAR THE
ARKLATEX. WE EXPECT THIS REGION TO CONTINUE TO FILL IN OVER THE NEXT
FEW HOURS AND ESPECIALLY OVERNIGHT...WITH THE HIGHEST PROBABILITY
FOR RAIN GENERALLY WEST OF I-55 THROUGH DAYBREAK. FOR THE FORECAST
UPDATE...REORIENTED POPS TO REFLECT THE LATEST THINKING. THIS
INCLUDED LOWERING POPS QUITE A BIT AND BACKING OFF ON THUNDER
WORDING IN THE EASTERN THIRD OF THE AREA FOR THE REST OF THE NIGHT.
TEMPS/DEWPOINTS WERE ALSO ADJUSTED TO ACCOUNT FOR CURRENT TRENDS.
THIS RESULTED IN OVERNIGHT LOWS BEING REDUCED A DEGREE OR TWO IN A
FEW LOCATIONS. /DL/

&&

.AVIATION...A LARGE AREA OF SHOWERS WITH EMBEDDED THUNDERSTORMS WILL
CONTINUE TO DIMINISH AS IT PUSHES OVER KGWO/KGTR/KMEI THROUGH 04Z.
THEREAFTER...MVFR CEILINGS AND VISIBILITIES (IN FOG) WILL DEVELOP
AND LINGER UNTIL AROUND 14Z. THE ATMOSPHERE WILL DESTABILIZE QUICKLY
WITH HEATING WEDNESDAY RESULTING IN SCATTERED TO NUMEROUS SHOWERS
AND THUNDERSTORMS. THESE WILL BRIEFLY LOWER CEILINGS AND
VISIBILITIES TO MVFR AS THEY PERIODICALLY MOVE OVER ALL TAFS SITES
AFTER 17Z. WINDS WITH SOME OF THESE STORMS COULD EASILY GUST 20-30
KNOTS./26/

&&

.DISCUSSION... /ISSUED AT 323 PM CDT TUE MAY 27 2014/
SHORT TERM...THROUGH THURSDAY NIGHT. A CLOSED UPPER LOW IS CENTERED
OVER NORTHEAST TEXAS AND THE MODELS INDICATE THAT THIS LOW WILL
SLOWLY DRIFT TO THE EAST OVER THE NEXT COUPLE OF DAYS. THIS COMBINED
WITH ABUNDANT MOISTURE WITH PWATS RANGING FROM 1.7-2.0 INCHES WILL
KEEP THUNDERSTORMS CHANCES HIGH THROUGH THE PERIOD.

THE LOW WILL SHIFT A BIT TO THE EAST BY WEDNESDAY AND LITTLE WILL
CHANGE ACROSS THE AREA. EXPECT WIDESPREAD SHOWER AND THUNDERSTORM
ACTIVITY TO CONTINUE ON WEDNESDAY AS SHORT WAVES CONTINUE TO ROTATE
AROUND THE CUT-OFF LOW AND PWATS CLIMB TO NEAR 2.0 INCHES. THE MAIN
CONCERN FOR WEDNESDAY WILL BE THE POTENTIAL FOR HEAVY RAINFALL AND
POSSIBLY LOCALIZED FLASH FLOODING. WILL HOLD OFF ON A FLASH FLOOD
WATCH FOR NOW AS MESOSCALE FEATURES WILL DRIVE THE AREAS OF THE
HEAVIEST RAINFALL.

THE ECMWF KEEPS THE CUT-OFF LOW ALMOST STATIONARY WEDNESDAY NIGHT
THROUGH THURSDAY NIGHT WITH PWATS CONTINUING TO RANGE FROM 1.8 TO
NEAR 2.0 INCHES. EXPECT SHOWER AND THUNDERSTORM ACTIVITY TO CONTINUE
WITH THE POTENTIAL FOR AREAS OF HEAVY RAINFALL THROUGH THIS PERIOD.
TOTAL RAINFALL AMOUNTS OF 2-4 INCHES WITH LOCALIZED HIGHER AMOUNTS
AREA POSSIBLE TONIGHT THROUGH THURSDAY NIGHT WITH THE HIGHEST
RAINFALL TOTALS OVER THE SOUTHERN AND WESTERN PORTIONS OF THE AREA.
THE MODELS SUGGEST THE UPPER LOW WILL BEGIN TO FILL A BIT THURSDAY
NIGHT INTO FRIDAY MORNING ALONG WITH SOME SLIGHTLY DRIER AIR WORKING
ITS WAY INTO THE AREA. DUE TO THESE REASONS EXPECT THE SHOWERS TO
DISSIPATE ACROSS THE AREA LATE THURSDAY NIGHT INTO FRIDAY MORNING.
DID NOT MAKE ANY CHANGES TO THE FORECAST BEYOND THURSDAY NIGHT SO
WILL ATTACH THE PREVIOUS LONG TERM DISCUSSION BELOW./15/

LONG TERM...MODEL CONSENSUS CONCERNING THE EVOLUTION AND DECAY OF
THE UPPER LOW INTO THE LATTER HALF OF THE WORK WEEK HAS CHANGED A
BIT SINCE YESTERDAY. NOW IT APPEARS MORE LIKELY THE FEATURE WILL
RETAIN AT LEAST SOME POTENCY A LITTLE LONGER THAN PREVIOUSLY
THOUGHT...BEING ESPECIALLY ABLE TO COERCE DECENT GULF MOISTURE
TRANSPORT AND ATTENDANT LOCALLY HEAVY RAIN AND THUNDERSTORMS ON
THURSDAY. ONCE AGAIN THE EXPECTED CENTER OF THE WEAKENING UPPER LOW
JUST TO THE WEST OF OUR REGION SHOULD PROMOTE HIGHEST AREAL COVERAGE
OF PRECIPITATION IN MY WESTERN AND SOUTHWESTERN ZONES ON THURSDAY AND
INTO FRIDAY. THE RISK OF FLASH FLOODING MENTIONED IN THE SHORT TERM
DISCUSSION FOR SOUTHWESTERN HALF OF ZONES ON WEDNESDAY WILL REMAIN IN
THOSE SAME AREAS ON THURSDAY AND THIS WILL BE MENTIONED IN THE HWO
(AND MAY EVENTUALLY REQUIRE COVERING IN A FLASH FLOOD WATCH). SLOWLY
EBBING GULF MOISTURE TRANSPORT GOING INTO FRIDAY SHOULD CUT DOWN SOME
OF ULTIMATE PRECIP COVERAGE AND INTENSITIES...BUT STILL EXPECT A FAIR
AMOUNT OF SHOWERS AND STORMS AROUND IN THE AFTERNOON. OF COURSE BOTH
THESE DAYS CLOUDS AND PRECIP WILL KEEP TEMPS A LITTLE SUPPRESSED
ALTHOUGH CONDITIONS WILL BE HUMID.

UPPER LEVEL RIDGING WILL COME TO PREDOMINATE THE REGION MORE BY THE
WEEKEND ALTHOUGH SOME SEMBLANCE OF AN UPPER LEVEL SHEAR AXIS WILL
REMAIN WEST OF THE REGION. HINTS OF ANTICYCLONIC FLOW IN THE
ATMOSPHERIC LOWER LEVELS SHOULD DEVELOP ACROSS THE REGION WHICH...IN
CONJUNCTION WILL THE RIDGING INFLUENCE ALOFT...SHOULD REDUCE AMOUNT
OF SHOWERS AND STORMS AND REALLY LIMIT MOST OF THE ACTIVITY TO THE
AFTERNOON AND EARLY EVENING HOURS. DAYTIME TEMPERATURES WILL BE
HEATING UP TOO WITH HIGHS PROBABLY NEAR OR A LITTLE ABOVE 90 DEGREES
BY SUNDAY. BUT BY THAT TIME IT WILL TECHNICALLY BE THE START OF
METEOROLOGICAL SUMMER SO ONE CANNOT COMPLAIN TOO MUCH. /BB/

&&
&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

DL/26/15/BB
Hazardous weather outlook, May 27, 2:07 PM CST, 9 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
307 PM CDT TUE MAY 27 2014

ARZ074-075-LAZ007>009-015-016-023>026-MSZ034-035-040>043-047>050-
053>056-059>066-072>074-282015-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WASHINGTON-
HUMPHREYS-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-WARREN-HINDS-RANKIN-
SCOTT-CLAIBORNE-COPIAH-SIMPSON-SMITH-JEFFERSON-ADAMS-FRANKLIN MS-
LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-
FORREST-
307 PM CDT TUE MAY 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTHWEST
MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...AND WEST CENTRAL
MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

FLOODING
RISK...LIMITED
TIMING...TONIGHT THROUGH WEDNESDAY

A FEW STRONG STORMS WILL BE POSSIBLE FOR THE REMAINDER OF THE
AFTERNOON FOR LOCATIONS MAINLY WEST OF I-55.

IN ADDITION...SEVERAL ROUNDS OF HEAVY RAIN COULD CAUSE LOCALIZED
FLASH FLOODING ALONG AND WEST OF HIGHWAY 49 CORRIDOR OVERNIGHT INTO
WEDNESDAY. RAINFALL AMOUNTS OF 2 TO 4 INCHES WITH LOCALLY HIGHER
AMOUNTS WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

FLOODING IS POSSIBLE FOR EXTREME SOUTHEAST ARKANSAS...PORTIONS
OF NORTHWEST MISSISSIPPI...PORTIONS OF CENTRAL
MISSISSIPPI...WEST CENTRAL MISSISSIPPI...NORTHEAST
LOUISIANA...AND ALL OF SOUTH CENTRAL MISSISSIPPI WEDNESDAY
NIGHT INTO THURSDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.

MSZ018-019-025>033-036>039-044>046-051-052-057-058-282015-
BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-
LOWNDES-CHOCTAW-OKTIBBEHA-HOLMES-ATTALA-WINSTON-NOXUBEE-LEAKE-
NESHOBA-KEMPER-NEWTON-LAUDERDALE-JASPER-CLARKE-
307 PM CDT TUE MAY 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND NORTH CENTRAL
MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.

CME

&&

...HAZARD LEGEND...

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
HIGH...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR FLOODING ISSUES...

LOWER MISSISSIPPI RIVER RFC HOME PAGE...
   WWW.SRH.NOAA.GOV/LMRFC/
NWS SIGNIFICANT RIVER FLOOD OUTLOOK...
   WWW.HPC.NCEP.NOAA.GOV/NATIONALFLOODOUTLOOK/INDEX.HTML
WPC DAY 1 THROUGH 3 EXCESSIVE RAINFALL...
   WWW.HPC.NCEP.NOAA.GOV/QPF/EXCESS_RAIN.SHTML
WPC EXCESSIVE RAINFALL DISCUSSION...
   WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFERD.HTML
WPC DAY 1 THROUGH 7 QPF...
   WWW.HPC.NCEP.NOAA.GOV/QPF/QPF2.SHTML
WPC QPF DISCUSSION...
   WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFHSD.HTML
NWS JAN OBSERVED PRECIPITATION IMAGES...
   WWW.SRH.NOAA.GOV/JAN/?N=PRECIPMAPS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, May 27, 6:21 PM CST, 5 hours 39 minutes before
MSZ038-045-280110-
WINSTON MS-NESHOBA MS-
721 PM CDT TUE MAY 27 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
721 PM CDT TUE MAY 27 2014

A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME
SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED BETWEEN DIXON AND STALLO
AT 720 PM CDT...MOVING NORTH AT 25 MPH. DIME SIZED HAIL WAS REPORTED
SOUTH OF STALLO.

PEOPLE IN NESHOBA AND SOUTHWESTERN WINSTON COUNTIES SHOULD MONITOR
THESE STORMS CLOSELY.

LAT...LON 3301 8930 3293 8895 3260 8907 3263 8932
TIME...MOT...LOC 0020Z 193DEG 23KT 3269 8927

MRM
Special weather statement, May 27, 6:46 PM CST, 5 hours 14 minutes before
MSZ038-045-280145-
WINSTON MS-NESHOBA MS-
746 PM CDT TUE MAY 27 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
746 PM CDT TUE MAY 27 2014

A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME
SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER PEARL RIVER AT 745
PM CDT...MOVING NORTH AT 30 MPH.

VERY HEAVY RAINFALL OF ONE TO TWO INCHES IS ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN WESTERN NESHOBA AND SOUTHWESTERN WINSTON COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3258 8915 3268 8932 3277 8932 3311 8927
      3311 8921 3318 8921 3311 8893
TIME...MOT...LOC 0045Z 198DEG 24KT 3282 8923

MRM
Special weather statement, May 27, 7:16 PM CST, 4 hours 44 minutes before
MSZ029-030-032-033-280215-
WEBSTER MS-OKTIBBEHA MS-CLAY MS-CHOCTAW MS-
816 PM CDT TUE MAY 27 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
816 PM CDT TUE MAY 27 2014

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 4 MILES NORTHEAST OF
EUPORA TO 7 MILES WEST OF CRAIG SPRINGS AT 814 PM CDT...MOVING NORTHEAST
AT 25 MPH.

VERY HEAVY RAIN ONE TO TWO INCHES IS ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN NORTHEASTERN CHOCTAW...WEST CENTRAL CLAY...OKTIBBEHA AND
CENTRAL WEBSTER COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3372 8889 3329 8867 3329 8913 3367 8940
TIME...MOT...LOC 0114Z 263DEG 21KT 3360 8923 3329 8903

MRM
Special weather statement, May 27, 11:12 PM CST, 48 minutes before
MSZ043-048-049-280555-
RANKIN MS-MADISON MS-HINDS MS-
1212 AM CDT WED MAY 28 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1212 AM CDT WED MAY 28 2014

...STRONG THUNDERSTORM OVER METRO JACKSON AREA...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL AND 45 MPH
WIND GUSTS WAS LOCATED OVER JACKSON AT 1212 AM CDT...MOVING
NORTHEAST AT 25 MPH.

EXTREMELY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHEASTERN HINDS...SOUTHERN MADISON AND WESTERN RANKIN
COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3233 9033 3270 9013 3270 9010 3273 9007
      3274 9004 3265 8984 3225 9014 3223 9027
TIME...MOT...LOC 0512Z 208DEG 21KT 3237 9018

BYB
Special weather statement, May 27, 11:52 PM CST, 8 minutes before
MSZ061-280650-
FRANKLIN MS-
1252 AM CDT WED MAY 28 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1252 AM CDT WED MAY 28 2014

...STRONG STORMS TO AFFECT FRANKLIN COUNTY...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA SIZE HAIL
AND 40 TO 50 MPH WIND GUSTS WAS LOCATED FROM 4 MILES NORTH OF GARDEN
CITY TO 31 MILES SOUTH OF GARDEN CITY AT 1252 AM CDT...MOVING EAST
AT 30 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN FRANKLIN COUNTY SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3135 9117 3136 9115 3151 9115 3160 9063
      3134 9063 3134 9098 3133 9100 3134 9102
      3133 9103 3132 9112
TIME...MOT...LOC 0552Z 258DEG 27KT 3143 9111 3093 9110

BYB

The radar

The Jackson/Brandon,MS radar (KDGX), 22 km away, was scanning. The volume nearest the first event began at 05:59 UTC.

Open the radar archive at this moment

Event by event

2 flash flood, 1 heavy rain. Local standard time, as filed.

Heavy Rain, Hinds

When
May 28, 12:00 AM CST
Where
Hinds County, 0.58 mi W of West Jackson
Reported by
ASOS
Coordinates
32.320, -90.210

Hawkins Field Airport measured 2.74 inches in one hour.

Flash Flood, Hinds

When
May 28, 2:00 AM CST to 2:15 AM CST
Where
Hinds County, 0.78 mi SSE of West Jackson to 0.74 mi S of West Jackson
Cause
Heavy Rain
Property damage
$10,000
Reported by
Broadcast Media
Coordinates
32.309, -90.197

Significant street flooding occurred under the overpass on West Monument Street.

Flash Flood, Adams

When
May 28, 11:30 PM CST to May 29, 12:30 AM CST
Where
Adams County, 1.4 mi SE of Natchez
Cause
Heavy Rain
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
31.557, -91.382

Natchez Police reported significant street flooding which caused a road closure near the intersection of Old Washington Road and South Concord Drive.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2014Every state in 2014This day in weather historyWarnings in Mississippi, May 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 511467, 511457, 511485.